iCliniq logo

Ask a Doctor Online Now

HomeAnswersDermatologypenile disordersI have had a rash on my penile glans for years. What could it be?

What could cause a persistent rash on the penile glans?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At April 20, 2024
Reviewed AtApril 20, 2024

Patient's Query

Hello doctor,

For the past four years, I have had what looks to be some sort of rash on my penile glans. I went to the doctors, and they did not say much. He just said that it was not an STD, gave me cream for yeast infections, and told me to use it until it was gone. I did what they told me, and it made no progress at all. I did a lot of research online and have been using a cream for eczema for the past two weeks, still with no effect. I had also tried hydrocortisone cream and moisturizing daily before I went to the doctor. This rash comes and goes, but out of four years, it has been gone for maybe a year in total. Right now, it has been present for the last 12 months with no change. There is no pus, itch, or discharge, it gets really dry and flaky, and when I have sex or masturbate it can get irritated and sometimes bleed. Not heavily, just enough to notice if I press tissue or a damp washcloth, you can see a bit of pink. I thought it might be from masturbating too much, but I quit for three weeks straight, including sex, and it did not go away.

Please help.

Answered by Dr. Gaurang Gupta

Hi,

Welcome to icliniq.com.

I understand your concern.

Please send me the photographs of the affected area for a better evaluation and treatment, but for now, I am treating it as a fungal infection. Fungal infection, indeed is very problematic if it becomes recurrent.

First of all, you keep these precautions in mind:

1. Do not keep the area wet at all. Use powder frequently to keep it dry.

2. Avoid itching and do not scratch it.

3. Change the undergarments.

4. Do not apply any general or steroid cream like Betnovate, etc.

5. Do not stop the medicine once you are cured. Continue medicine for a long time to completely kill the fungus.

6. Avoid excessive sweating and wet clothes.

7. Check diabetes and thyroid. It is recurrent even after proper treatment.

For treatment, I suggest the following:

1. Ketoconazole cream, tablet Terbinafine 250 mg for two months.

2. Terbinafine cream, Fluconazole 150 mg twice a week for two months.

3. Tablet Itraconazole 200 mg once a day, any cream for a month. These are treatment combinations. Continue using it.

I hope this helps you.

Revert in case of queries.

Regards.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Gaurang Gupta
Dr. Gaurang Gupta

Dermatology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy